Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Dec 11, 2014, 3:31 PM MST. It took effect at Dec 12, 2014, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2014, 3:31 PM MST (22:31 UTC)
- In effect from
- Dec 12, 2014, 8:00 AM MST
- Expired
- Dec 12, 2014, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS75 KSLC 112231 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 331 PM MST THU DEC 11 2014 UTZ003-005-015-016-120700- /O.NEW.KSLC.WI.Y.0031.141212T1500Z-141213T0000Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 331 PM MST THU DEC 11 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY. * AFFECTED AREA...THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN STRONG INTO THE AFTERNOON BEFORE DIMINISHING LATE IN THE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS PARTICULARLY ON EAST-WEST RUNNING ROUTES SUCH AS INTERSTATE 80 FROM WENDOVER TO SALT LAKE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
275 WWUS75 KSLC 120608 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1108 PM MST THU DEC 11 2014 UTZ003-005-015-016-121400- /O.CON.KSLC.WI.Y.0031.141212T1500Z-141213T0000Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 1108 PM MST THU DEC 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... * AFFECTED AREA...THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN STRONG INTO THE AFTERNOON BEFORE DIMINISHING LATE IN THE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS PARTICULARLY ON EAST-WEST RUNNING ROUTES SUCH AS INTERSTATE 80 FROM WENDOVER TO SALT LAKE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
732 WWUS75 KSLC 121004 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 304 AM MST FRI DEC 12 2014 UTZ003-005-015-016-122000- /O.CON.KSLC.WI.Y.0031.141212T1500Z-141213T0000Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 304 AM MST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * AFFECTED AREA...THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING DURING THE LATE MORNING AND EARLY AFTERNOON HOURS BEFORE DIMINISHING LATE IN THE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS PARTICULARLY ON EAST-WEST RUNNING ROUTES SUCH AS INTERSTATE 80 FROM WENDOVER TO SALT LAKE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
022 WWUS75 KSLC 122008 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 108 PM MST FRI DEC 12 2014 UTZ003-005-015-016-130000- /O.CON.KSLC.WI.Y.0031.000000T0000Z-141213T0000Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 108 PM MST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * AFFECTED AREA...THE WESTERN VALLEYS OF UTAH INCLUDING THE SALT LAKE AND TOOELE VALLEYS...THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS BEFORE DIMINISHING LATE IN THE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS PARTICULARLY ON EAST-WEST RUNNING ROUTES SUCH AS INTERSTATE 80 FROM WENDOVER TO SALT LAKE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
735 WWUS75 KSLC 130000 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 PM MST FRI DEC 12 2014 UTZ003-005-130100- /O.CAN.KSLC.WI.Y.0031.000000T0000Z-141213T0000Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE 500 PM MST FRI DEC 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE SALT LAKE AND TOOELE VALLEYS...AND ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS. GUSTY SOUTHERLY WINDS FROM EARLIER THIS AFTERNOON WILL SLOWLY DECREASE HEADING INTO EARLY THIS EVENING. STRONG WIND GUSTS ARE NOT EXPECTED TO DEVELOP AGAIN AHEAD OF THE PRECIPITATION ARRIVING LATER TONIGHT. $$ UTZ015-016-130300- /O.EXT.KSLC.WI.Y.0031.000000T0000Z-141213T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 500 PM MST FRI DEC 12 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * AFFECTED AREA...THE WEST CENTRAL AND SOUTHWEST VALLEYS OF UTAH. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH MID-EVENING AS PRECIPITATION SPREAD ACROSS THE REGION. * IMPACTS...HIGH PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS...PARTICULARLY ALONG EAST TO WEST ROUTES THROUGH THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
210 WWUS75 KSLC 130328 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 828 PM MST FRI DEC 12 2014 UTZ015-016-130430- /O.EXP.KSLC.WI.Y.0031.000000T0000Z-141213T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 828 PM MST FRI DEC 12 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE WEST CENTRAL AND SOUTHWEST VALLEYS OF UTAH WAS ALLOWED TO EXPIRE AT 800 PM MST. THE STRONG SOUTHERLY WINDS FROM EARLY THIS EVENING WILL BEGIN TO DECREASE WITH THE ONSET OF PRECIPITATION DURING THE REMAINDER OF THE EVENING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:27 AM MST, 6 hours 4 minutes earlier.
Area forecast discussion, Dec 11, 9:27 AM MST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 927 AM MST THU DEC 11 2014 .SYNOPSIS...STRENGTHENING SOUTHWEST FLOW ALONG WITH A VERY WARM AIR MASS WILL CONTINUE THROUGH FRIDAY. A STORM SYSTEM ALONG THE WEST COAST WILL WEAKEN AS IT MOVES INLAND. THIS STORM SYSTEM WILL MOVE ACROSS THE REGION LATE FRIDAY THROUGH SATURDAY. && .DISCUSSION...FAIRLY STRONG WARM AIR ADVECTION CONTINUES ACROSS THE CWA THIS MORNING AS A VERY STRONG PACIFIC SYSTEM APPROACHES THE CALIFORNIA COAST. 700MB TEMPERATURES NEAR 3C ARE EXPECTED BY THIS AFTERNOON ACROSS NORTHERN UTAH. THIS WILL TRANSLATE INTO NEAR RECORD TO RECORD HIGHS ACROSS MANY LOCATIONS. THE CURRENT FORECAST FOR SALT LAKE CITY IS 64F...WHICH LOOKS GOOD. THE ONLY THING HOLDING BACK EVEN WARMER TEMPERATURES IS AN APPROACHING MID-LEVEL CLOUD DECK. AS THE TROUGH ALONG THE WEST COAST MOVES EASTWARD OVERNIGHT AND INTO FRIDAY MORNING...700MB FLOW INCREASES TO NEAR 50KTS ACROSS THE WESTERN DESERTS. WHILE THIS WOULD PROMPT CONCERNS OF A HIGH WIND WARNING DURING THE AFTERNOON...EXPECT SUFFICIENT DECOUPLING WILL LIMIT GUST POTENTIAL BELOW 50 MPH. AS THE TROUGH BEGINS TO SPLIT AND WEAKEN FRIDAY AFTERNOON...WINDS AT 700MB ACTUALLY DECREASE IN MOST OF THE MODEL GUIDANCE. WILL LIKELY ISSUE A WIND ADVISORY FOR FRIDAY MORNING WITH THE AFTERNOON PACKAGE TO COVER THE THREAT OF WIND GUSTS NEAR 50 MPH AFTER MIDNIGHT ACROSS THE WESTERN VALLEYS. WILL WAIT FOR THE 12Z GUIDANCE BEFORE MAKING A FINAL DECISION. UPDATED SKY GRIDS TO INCREASE CLOUD COVER A BIT FASTER ACROSS THE CWA THIS MORNING BUT OTHERWISE CURRENT FORECAST IS ON TRACK AND NO ADDITIONAL UPDATES ARE ANTICIPATED. && .AVIATION....VFR CONDITIONS ARE EXPECTED TO CONTINUE AT THE KSLC TERMINAL THROUGH THE VALID TAF PERIOD. SOUTH WINDS WILL LIKELY REMAIN GUSTY THROUGH THE AFTERNOON HOURS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/VERZELLA FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Dec 11, 5:48 AM MST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 548 AM MST THU DEC 11 2014 UTZ001>016-019>021-517-518-WYZ021-121300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 548 AM MST THU DEC 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHERLY WINDS WILL STRENGTHEN FRIDAY ACROSS WESTERN UTAH AHEAD OF AN APPROACHING STORM SYSTEM. THIS SYSTEM WILL CROSS THE OUTLOOK AREA FRIDAY NIGHT THROUGH SATURDAY...BRINGING ACCUMULATING SNOWFALL TO MUCH OF THE HIGHER TERRAIN. SNOW LEVELS WILL GRADUALLY FALL TO THE VALLEY FLOORS BEHIND THE COLD FRONT LATE FRIDAY NIGHT THROUGH SATURDAY...HOWEVER LITTLE IF ANY VALLEY ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.